Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 10, 2022, 12:49 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at May 11, 2022, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 12:49 PM MST (19:49 UTC)
- In effect from
- May 11, 2022, 10:00 AM MST
- Expired
- May 11, 2022, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS85 KVEF 101949 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1249 PM PDT Tue May 10 2022 AZZ101-102-NVZ465-466-111000- /O.NEW.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ /O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1249 PM PDT Tue May 10 2022 /1249 PM MST Tue May 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF FAR SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...Through 8 pm PDT/MST this evening. On Wednesday, 10 am PDT/MST through 8 pm PDT/MST. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461>464-110300- /O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 1249 PM PDT Tue May 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and 464. * TIMING...Through 8 pm PDT this evening. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
842 WWUS85 KVEF 110240 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 740 PM PDT Tue May 10 2022 AZZ101-102-NVZ465-466-110345- /O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ /O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 740 PM PDT Tue May 10 2022 /740 PM MST Tue May 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... The Red Flag Warning for Tuesday will expire at 8 pm PDT/MST. A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461>464-110345- /O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- 740 PM PDT Tue May 10 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA... Winds are beginning to come down across the area, with the majority of sites falling below 20 mph. Thus, the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
656 WWUS85 KVEF 110310 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 810 PM PDT Tue May 10 2022 AZZ101-102-NVZ465-466-111700- /O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 810 PM PDT Tue May 10 2022 /810 PM MST Tue May 10 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
593 WWUS85 KVEF 111636 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 936 AM PDT Wed May 11 2022 AZZ101-102-NVZ465-466-120300- /O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 936 AM PDT Wed May 11 2022 /936 AM MST Wed May 11 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Wednesday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. * WIND...Southwest winds 20 to 25 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity levels of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
028 WWUS85 KVEF 120258 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 758 PM PDT Wed May 11 2022 AZZ101-102-NVZ465-466-120400- /O.EXP.KVEF.FW.W.0011.000000T0000Z-220512T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 758 PM PDT Wed May 11 2022 /758 PM MST Wed May 11 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA... Humidity levels are increasing to near or above thresholds and at the same time, winds are decreasing below thresholds. The warning will be allowed to expire on time. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 10, 12:28 PM MST, 21 minutes earlier.
Area forecast discussion, May 10, 12:28 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1228 PM PDT Tue May 10 2022 .SYNOPSIS...Gusty, cool with scattered showers can be expected through Wednesday as a Spring weather system traverses the region. Those scattered rain and snow showers will primarily occur over Inyo, Esmeralda and Nye Counties. Thereafter, the winds will decrease but temperatures will heat up as high pressure builds through the weekend with temperatures climbing well above normal. && .DISCUSSION....Upper low over northern California will slowly sink south through tonight. Best area for rain/snow showers will stay west of the southern Sierra crest; northward into the central Sierra and western Nevada. The feature will start to weaken as lifts east across the Great Basin Wednesday. Persistent south-southwest belt of stronger winds will lie over the Mojave Desert and northwest Arizona through tomorrow evening. Very similar winds and RH values forecast tomorrow in much of Clark and Mohave Counties so will be issuing a Red Flag Warning. Also, will be issuing a Wind Advisory for Mohave County under that stronger belt of winds aloft. A pocket of instability under cold pool aloft tomorrow should generate an area of scattered rain/snow showers across northern Inyo, Esmeralda and Nye Counties. Looks like the Spring Mountains will be too far south. Snow levels will range between 4500 and 5500 feet with less than an inch of accumulation possible. Elsewhere, it will stay cool but dry. Thursday and beyond turning warmer with less wind as cluster analysis continues to support rising heights with ridge axis amplifying to our east over the Rocky Mountain states. First triple digits for the airport still being forecast for Sunday and Monday. Starting to see a few pixels of High heat risk showing up in Death Valley NP and lower Colorado River Valley. However, based on current coverage any heat related product likely would not be issued. && .FIRE WEATHER...Windy and dry conditions, with critical fuels will continue across much of southern Nevada and northwest Arizona into this evening. Very similar conditions are expected Wednesday in northwest Arizona and Clark County. Increasing humidity values will mitigate the critical risk for remaining parts of southern Nevada. The persistent period of winds will come to an end Thursday onward as temperatures heat up through the weekend. && .AVIATION...For Harry Reid...Southwest wind gusting to around 20 kts increasing to 25-30 kts this afternoon and lasting through sunset. Gusts continue after sunset and overnight around 20 kts before increasing again late Wednesday morning. SCT-BKN aoa 25kft through mid evening then clearing overnight. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Expect southwest to west winds gusting 20- 30 kts at area TAF sites through sunset. Overnight, expect gusts to continue but at lower levels. KBIH could see a period of gusty west winds later this afternoon into early evening before turning to the northwest at 15-25kts tonight and Wednesday. All TAF sites except KBIH will see SCT-BKN clouds aoa 25kft through tonight then clearing Wednesday morning. At KBIH, mainly clear through tonight with SCT- BKN 10kft on Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE Weather...Pierce AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:21 AM MST | Red Flag Warning | VEF | Mohave | 19 hr |
| May 10, 1:10 PM MST | Wind Advisory | VEF | Mohave | 31 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.